Alert archive / Minnesota / Flash Flood Warnings in 2013

Flash Flood Warning 16, NWS La Crosse, WI

June 22, 2013Mower County, Minnesota

NWS La Crosse, WI issued this flash flood warning at Jun 22, 2013, 12:55 AM CDT for Mower County, Minnesota. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2013, 12:55 AM CDT (05:55 UTC)
Expired
Jun 22, 2013, 7:00 AM CDT
In force
6 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
None

County Mower County, MN

The radar

The La Crosse radar (KARX), 127 km from the middle of the area, began a volume at 05:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 5.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2013-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 971 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2013-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
971 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
973 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

806 
WGUS53 KARX 220555
FFWARX
MNC099-221200-
/O.NEW.KARX.FF.W.0016.130622T0555Z-130622T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1255 AM CDT SAT JUN 22 2013

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MOWER COUNTY IN SOUTHEAST MINNESOTA...

* UNTIL 700 AM CDT

* AT 1255 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. BETWEEN 1 AND 2 INCHES HAS FALLEN...ANOTHER 1 TO 3    
  INCHES IS POSSIBLE OVERNIGHT. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  AUSTIN...ADAMS...BROWNSDALE...GRAND MEADOW...LE ROY...LYLE AND ROSE
  CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4385 9305 4385 9269 4383 9268 4383 9246
      4350 9245 4350 9303

$$

ZT
2 follow-up statements
609 
WGUS73 KARX 220705
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
205 AM CDT SAT JUN 22 2013

MNC099-221200-
/O.CON.KARX.FF.W.0016.000000T0000Z-130622T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOWER MN-
205 AM CDT SAT JUN 22 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR MOWER COUNTY UNTIL 700
AM CDT...

AT 203 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING INTO THE WARNED AREA. 
RADAR ESTIMATES ARE THAT BETWEEN 2 AND 3 INCHES FELL WITH THE 
PREVIOUS THUNDERSTORMS...AND ANOTHER ROUND WILL MOVE ACROSS MOWER 
COUNTY BETWEEN 2 AND 4 AM...RESULTING IN 1 TO 2 INCHES MORE OF RAIN. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
AUSTIN...ADAMS...BROWNSDALE...GRAND MEADOW...LE ROY...LYLE AND ROSE
CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

&&

LAT...LON 4385 9305 4385 9269 4383 9268 4383 9246
      4350 9245 4350 9303

$$

ZT
554 
WGUS73 KARX 220931
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
431 AM CDT SAT JUN 22 2013

MNC099-220945-
/O.CAN.KARX.FF.W.0016.000000T0000Z-130622T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOWER MN-
431 AM CDT SAT JUN 22 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR MOWER COUNTY IS
CANCELLED...

HEAVY RAINFALL RATES HAVE LET UP AND THERE HAS BEEN NO REPORTS OF 
FLOOD RELATED PROBLEMS.

TRAVELERS ARE STILL URGED TO USE CAUTION AROUND THE REGION THIS 
MORNING. AREA RIVERS WILL CERTAINLY BE CLIMBING AND THERE COULD BE 
STANDING WATER NEAR SECONDARY ROADS.

LAT...LON 4385 9305 4385 9269 4383 9268 4383 9246
      4350 9245 4350 9303

$$

SHEA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 12:13 AM CDT, 42 minutes earlier.

Area forecast discussion, Jun 22, 12:13 AM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1213 AM CDT SAT JUN 22 2013

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 355 PM CDT FRI JUN 21 2013

AT 3 PM...A THUNDERSTORM COMPLEX WAS LOCATED OVER EASTERN SOUTH
DAKOTA. THE HRRR SEEMS TO BE HANDLING THIS SYSTEM THE BEST THIS
AFTERNOON. IT SHOWS THAT THIS SYSTEM WILL MOVE NORTHEAST INTO
NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA LATE THIS
AFTERNOON AND EARLY EVENING. THIS SYSTEM IS INITIALLY FOLLOWING THE
SHORT WAVE TROUGH. HOWEVER AS THE LOW LEVEL JET STRENGTHENS THIS
EVENING AND STRONG 850 MB MOISTURE TRANSPORT WILL MOVE INTO THE
FORECAST AREA. EXPECT SOME DEVELOPMENT ALONG THE ADVANCING WARM
FRONT ON THE SOUTH OF THIS PERIPHERY OF THIS SYSTEM. MLCAPES ALONG
THIS BOUNDARY CLIMB TO AROUND 5000 J/KG LATE THIS AFTERNOON AND
THEN CONTINUES INTO THE EARLY EVENING. WHILE THE 0-6 KM SHEAR IS
NOT FAVORABLE FOR SUPERCELLS...THE 0-3 KM BULK SHEAR IS OVER
40 KNOTS AND IT WILL BE FAVORABLE FOR DAMAGING WINDS. IN ADDITION
WITH DCAPES OVER 1500 J/KG...THIS WOULD ALSO MAKE IT FAVORABLE FOR
THE STORMS TO PRODUCE DAMAGING WINDS. CURRENTLY EXPECTING THE
CURRENT CONVECTION TO EVOLVE INTO 1 OR MORE BOW ECHOS AS THEY
BECOME MORE COLD POOL DOMINANT...AND THESE LINES WOULD LIKELY MOVE
ALONG OR NORTH OF THE INTERSTATE 90 CORRIDOR BETWEEN 22.03Z AND
22.09Z. HOWEVER IF THE BOUNDARY DOES NOT LIFT AS FAR NORTH AS THE
MESO MODELS INDICATE...THIS CONVECTION COULD POTENTIALLY BE
FURTHER SOUTH TONIGHT.

FLASH FLOODING IS ALSO A CONCERN TONIGHT AS WARM CLOUD LAYER
DEPTHS CLIMB INTO THE 4 TO 4.5 KM RANGE AND PRECIPITABLE WATER
VALUES CLIMB INTO THE 1.8 TO 2.0 INCH RANGE. WITH THE LOW LEVEL
JET CONTINUING TO IMPINGE ON THE FRONT NEAR THE MINNESOTA AND IOWA
BORDER...EXPECT CONVECTION TO CONTINUE TO DEVELOP ACROSS EASTERN
NEBRASKA...WESTERN IOWA AND SOUTHWEST MINNESOTA THROUGHOUT THE
NIGHT. THIS CONVECTION WOULD THEN TRAIN INTO THE FORECAST AREA
WITH THE MEAN WIND. WOULD NOT BE SHOCKED TO SEE 3 TO 5 INCHES OF
RAIN FALL ACROSS PARTS OF THE AREA TONIGHT. THERE MAY BE EVEN SOME
LOCALLY HIGHER AMOUNTS. THIS LOOKS LIKE A CLASSIC MADDOX WARM
FRONTAL FLASH FLOOD EVENT. DUE TO THIS...ISSUED A FLASH FLOOD
WATCH FOR TONIGHT AND SATURDAY MORNING. THE SHOWERS AND
THUNDERSTORMS WILL GRADUALLY DIMINISH ON SATURDAY MORNING AS THE
LOW LEVEL JET WEAKENS.

ON SATURDAY AFTERNOON...THE MODELS SHOW THAT THE WARM FRONT WILL MOVE
NORTHWARD TOWARD THE INTERSTATE 94 CORRIDOR. WITH THERE NOT MUCH
MOISTURE CONVERGENCE ALONG THIS FRONT AND SOME CAPPING
ALOFT...THERE IS A POTENTIAL THAT THE COULD BE SOME DRY HOURS.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 355 PM CDT FRI JUN 21 2013

ON SATURDAY NIGHT...MANY OF THE DETERMINISTIC MODELS SUGGEST THAT
THE 850 MB MOISTURE TRANSPORT WILL SHIFT NORTHEAST OF THE AREA BY
LATE EVENING. AS A RESULT...MANY OF THESE MODELS HAS THE FORECAST
AREA DRYING OUT DURING THE 23.06Z TO 23.12Z TIME FRAME. IF THIS
TREND CONTINUES...MAY HAVE TO LOWER OR POSSIBLY TAKE THESE
PRECIPITATION CHANCES OUT OF THE FORECAST.

FROM SUNDAY INTO TUESDAY...THE MODELS CONTINUE TO STRUGGLE WITH
THE LOCATION OF THE FRONT AND WHERE MESOSCALE COMPLEXES MAY
DEVELOP. AS A RESULT...THE FORECAST CONFIDENCE FOR THE TIMING AND
LOCATION OF THE PRECIPITATION IS NOT AS CERTAIN. DUE TO
THIS...STAYED WITH THE CONSALL PRECIPITATION CHANCES AND ALSO WITH
THEIR MAXIMUM AND MINIMUM TEMPERATURES. ON ANY OF THESE
DAYS...TEMPERATURES COULD EASILY CLIMB INTO THE LOWER 90S IF
ENOUGH SUNSHINE CAN OCCUR.

FROM WEDNESDAY INTO FRIDAY...THE DETERMINISTIC MODELS ARE SHOWING
THAT THE UPPER LEVEL RIDGE WILL RETROGRADE INTO THE WESTERN UNITED
STATES AND WESTERN CANADA. THIS IS IN RESPONSE TO A MODERATE
MADDEN JULIAN OSCILLATION MOVING TOWARD THE INTERNATIONAL DATELINE.
WHEN THIS OCCURS IN SUMMER...CLIMATE PREDICTION CENTER COMPOSITES
FAVOR ABOVE NORMAL TEMPERATURE ANOMALIES ACROSS THE WESTERN UNITED
STATES. AS A RESULT...CONFIDENCE IS HIGH THAT THIS WILL
OCCUR...BUT THE EXACT TIME WHEN THIS WILL ULTIMATELY TAKE PLACE IS
STILL A BIT UNCERTAIN.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1212 AM CDT SAT JUN 22 2013

CONVECTION HAS BEEN STEADILY INCREASING SOUTH OF THE TAF SITES
THIS EVENING AS THE LOW LEVEL JET INTERSECTS THE SURFACE BOUNDARY
SITTING ACROSS NORTHEAST IOWA. EXPECT TO SEE THIS AREA FILL IN
WITH CONVECTIVE ACTIVITY AND LIFT TO THE NORTH AND THEN MERGE WITH
THE ACTIVITY COMING IN FROM SOUTHERN MINNESOTA. THIS ACTIVITY
SHOULD THEN PROGRESS EAST ACROSS THE REGION DURING THE LATE NIGHT
HOURS INTO EARLY SATURDAY MORNING. CAN NOT RULE OUT SOME GUSTY
WINDS UNTIL THE MAIN BAND OF STORMS FROM THE WEST PASSES THROUGH
ALONG WITH IFR CONDITIONS IN THE RAIN. ONCE THE MAIN BAND GOES
THROUGH SHOULD CONTINUE TO SEE SOME SHOWERS AND OCCASIONAL
THUNDERSTORMS FOR A COUPLE OF HOURS WITH MVFR CONDITIONS POSSIBLE.
EXPECTING A RETURN TO VFR CONDITIONS ONCE THE RAIN ENDS AND THEN
THE QUESTION BECOMES WHEN AND WHERE THE NEXT ROUND OF CONVECTION
WILL FORM. THE 21.12Z HI-RES ARW HAS BEEN DOING A DECENT JOB IN
THIS PATTERN AND SHOWS THE SURFACE BOUNDARY REMAINING SOUTH OF THE
TAF SITES WITH ACTIVITY DEVELOPING IN THE LATE AFTERNOON AND
CONTINUING INTO THE EVENING AS THE NEXT SHORT WAVE TROUGH COMES
TOWARD THE AREA. CONFIDENCE ON THE TIMING AND PLACEMENT OF THIS IS
NOT HIGH ENOUGH TO GO BEYOND A VCTS AT THIS TIME.

&&

.HYDROLOGY...TONIGHT INTO SATURDAY
ISSUED AT 355 PM CDT FRI JUN 21 2013

OVERNIGHT 1 TO 2 INCHES OF RAIN FELL ACROSS SOUTHEAST
MINNESOTA...AND WEST CENTRAL AND NORTH CENTRAL WISCONSIN...AND
2 TO 4 INCHES FELL ACROSS NORTHEAST IOWA...AND SOUTHWEST AND
CENTRAL WISCONSIN. THIS CAUSED RIVER FLOOD WARNINGS TO BE ISSUED
ALONG THE BLACK AND KICKAPOO RIVERS IN WESTERN WISCONSIN. AS A
STRONG LOW LEVEL JET BRINGS ABUNDANT MOISTURE INTO THE AREA
TONIGHT. EXPECT THAT 3 TO 5 INCHES MAY FALL ACROSS PARTS OF THE
AREA TONIGHT. A FEW LOCAL SPOTS MAY SEE EVEN HIGHER AMOUNTS.
THINKING THAT THE BEST CHANCES ARE ALONG AND NORTH OF THE
INTERSTATE 90 CORRIDOR. HOWEVER THERE IS STILL SOME UNCERTAINTY IN
THIS. THIS ADDITIONAL RAIN WILL LIKELY RESULT IN SOME FLASH
FLOODING TONIGHT. AS A RESULT...WENT WITH A FLASH FLOOD WATCH FOR
THE ENTIRE AREA TONIGHT.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR WIZ017-029-
     032>034-041>044-053>055-061.

MN...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR MNZ079-086>088-
     094>096.

IA...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR IAZ008>011-018-
     019-029-030.

&&

SHORT TERM...BOYNE
LONG TERM...BOYNE
AVIATION...04
HYDROLOGY...BOYNE
Hazardous weather outlook, Jun 21, 2:35 PM CDT, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
235 PM CDT FRI JUN 21 2013

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-221000-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
235 PM CDT FRI JUN 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND WEST CENTRAL INTO NORTH CENTRAL
WISCONSIN.

.DAY ONE...TONIGHT

FLASH FLOOD WATCH THROUGH SATURDAY MORNING.

ANOTHER THUNDERSTORM CLUSTER WILL TRACK ACROSS THE REGION TONIGHT.
HEAVY RAINS AND STRONG TO DAMAGING WINDS ARE EXPECTED. FLASH
FLOODING COULD RESULT. HAIL WILL ALSO BE POSSIBLE. STORM CHANCES
WILL INCREASE AFTER 9 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

FLASH FLOOD WATCH SATURDAY MORNING.

EXPECT PERIODS OF THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN
AND GUSTY WINDS AT TIMES WELL INTO NEXT WEEK. DUE TO UNCERTAINTY IN
TIMING AND LOCATION...FORECAST DETAIL WILL BE ADDED AS EACH ROUND
OF STORMS GETS CLOSER.

AFTERNOON HEAT INDICES IN THE 90S ARE LIKELY EACH DAY. AS THE HEAT
INDICES INCREASE...SO DOES THE CONCERN FOR HEAT-RELATED ISSUES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME THROUGH EARLY NEXT
WEEK. RAINFALL REPORTS ARE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS CURRENTLY SCHEDULED.

SHEA/RIECK

In the hours before

Special weather statement, Jun 21, 9:08 PM CDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
908 PM CDT FRI JUN 21 2013

MNZ079-WIZ029-032>034-220300-
BUFFALO-CLARK-JACKSON-TREMPEALEAU-WABASHA-
908 PM CDT FRI JUN 21 2013

...STRONG THUNDERSTORMS APPROACHING
BUFFALO...CLARK...JACKSON...TREMPEALEAU AND WABASHA COUNTIES...

AT 906 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 35
MILES NORTH OF THE BIG SWAMP AREA TO LAKE CITY...MOVING EAST AT 50
MPH.

WIND GUSTS UP TO 50 MPH AND HEAVY RAIN MAY ACCOMPANY THESE
THUNDERSTORMS.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
WABASHA...KELLOGG...ALMA...MONDOVI AND MODENA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT SATURDAY
MORNING FOR SOUTHEAST MINNESOTA AND NORTHWESTERN WISCONSIN.

THESE WIND GUSTS COULD BLOW AROUND OUTDOOR FURNITURE AND OTHER LIGHT
OBJECTS. SMALL BRANCHES MAY ALSO FALL. SEEK SAFE SHELTER INSIDE A
BUILDING.

DTJ
Special weather statement, Jun 21, 9:53 PM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
953 PM CDT FRI JUN 21 2013

WIZ017-029-032>034-220345-
BUFFALO-CLARK-JACKSON-TAYLOR-TREMPEALEAU-
953 PM CDT FRI JUN 21 2013

AT 949 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 19
MILES WEST OF JUNCTION TO 6 MILES WEST OF PRAAG...MOVING EAST AT 45
MPH.

WIND GUSTS OF UP TO 40 MPH...SMALL HAIL AND HEAVY RAIN MAY ACCOMPANY
THESE STRONG THUNDERSTORMS.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
STRUM...ARCADIA...OSSEO...INDEPENDENCE...WHITEHALL AND THORP.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT SATURDAY
MORNING FOR SOUTHEAST MINNESOTA AND NORTHWESTERN WISCONSIN.

HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP.

DTJ
Special weather statement, Jun 21, 10:33 PM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1033 PM CDT FRI JUN 21 2013

WIZ029-032>034-220430-
BUFFALO-CLARK-JACKSON-TREMPEALEAU-
1033 PM CDT FRI JUN 21 2013

AT 1029 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM MEAD
LAKE TO PIGEON FALLS...MOVING EAST AT 50 MPH.

WIND GUSTS OF 40 TO 50 MPH...SMALL HAIL AND HEAVY RAIN MAY ACCOMPANY
THESE STRONG THUNDERSTORMS.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
GREENWOOD...NEILLSVILLE...BLACK RIVER FALLS...SHORTVILLE AND
MILLSTON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT SATURDAY
MORNING FOR SOUTHEAST MINNESOTA AND NORTHWESTERN WISCONSIN.

HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP.

DTJ
Special weather statement, Jun 21, 11:52 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1152 PM CDT FRI JUN 21 2013

IAZ008>011-MNZ094>096-220645-
ALLAMAKEE-FILLMORE-HOUSTON-HOWARD-MITCHELL-MOWER-WINNESHIEK-
1152 PM CDT FRI JUN 21 2013

...THUNDERSTORMS WITH HEAVY RAINFALL OVERNIGHT...

AT 1145 PM...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS
PRODUCING HEAVY RAIN FROM NEAR ALBERT LEA EAST TO DECORAH...MOVING
GRADUALLY NORTHEAST AT 20 MPH.

HEAVY RAIN AND TORRENTIAL DOWNPOURS WILL LIKELY ACCOMPANY THESE
THUNDERSTORMS.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
LYLE...LE ROY...ADAMS...MABEL...PRESTON...LIME SPRINGS...CRESCO...ST
ANSGAR...HARMONY AND CANTON.

HEAVY RAIN COULD LEAD TO FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP.

ZT
Special weather statement, Jun 22, 12:43 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1243 AM CDT SAT JUN 22 2013

IAZ010-011-030-WIZ053>055-061-220645-
ALLAMAKEE-CLAYTON-CRAWFORD-GRANT-RICHLAND-VERNON-WINNESHIEK-
1243 AM CDT SAT JUN 22 2013

AT 1235 AM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM
WAUKON TO HARPERS FERRY TO RED OAK RIDGE...MOVING NORTHEAST AT 15
MPH.

HEAVY RAIN AND LIGHTNING WILL ACCOMPANY THESE STRONG THUNDERSTORMS.

LOCATIONS IMPACTED INCLUDE...
MUSCODA...LANSING AND RICHLAND CENTER.

HEAVY RAIN COULD LEAD TO FLOODING OR A PERIOD OF STANDING WATER.
STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF THEY
DEVELOP.

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE AREA THROUGH NOON
TODAY.

WETENKAMP
Special weather statement, Jun 22, 12:48 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1248 AM CDT SAT JUN 22 2013

IAZ008>010-MNZ094-095-220645-
FILLMORE-HOWARD-MITCHELL-MOWER-WINNESHIEK-
1248 AM CDT SAT JUN 22 2013

AT 1240 AM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM
AUSTIN...TO GRAND MEADOW...TO HARMONY...MOVING NORTHEAST AT 10 MPH.

HEAVY RAIN WILL ACCOMPANY THESE STRONG THUNDERSTORMS.

LOCATIONS IMPACTED INCLUDE...
AUSTIN...BROWNSDALE...GRAND MEADOW...HARMONY...SPRING VALLEY AND
CANTON.

HEAVY RAIN COULD LEAD TO FLOODING OR A PERIOD OF STANDING WATER.
STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF THEY
DEVELOP.

A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH NOON TODAY.

WETENKAMP

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 1:52 AM CDTSevere Thunderstorm WarningARXMower53 min
Jun 22, 2:22 AM CDTSevere Thunderstorm WarningARXDodge, Fillmore, Olmsted53 min
Jun 22, 3:13 AM CDTSevere Thunderstorm WarningARXFillmore, Houston, Olmsted, Winona77 min
Jun 22, 4:31 AM CDTSevere Thunderstorm WarningARXHouston44 min
Jun 22, 10:07 AM CDTRiver Flood WarningARXMower49 hr
Jun 22, 11:01 AM CDTRiver Flood WatchARXWabasha50 hr
Jun 22, 11:01 AM CDTRiver Flood WatchARXWinona6 days
Jun 22, 11:01 AM CDTRiver Flood WatchARXHouston50 hr

Nearby

Flash Flood Warnings in Minnesota, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.